MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during a biopsy sample procedure, the needle stylet in a quick-core coaxial biopsy needle set could not be removed.A new device was obtained to complete the procedure.As reported, the device did not make patient contact.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information received on 15sep2022, it was confirmed that the issue was with the coaxial introducer needle.Contact with the patient was made.After the biopsy cannula was inserted into the patient, it was found that the needle core could not be removed.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.(b)(6) hospital of (b)(6) contacted cook on 07sep2022 concerning a quick-core coaxial biopsy needle set (rpn: qcs-18-15.0-20t; lot# 1449488).The customer stated that they could not separate the dtn coaxial needle during the procedure.The customer used a new device to complete the procedure.No adverse effects or additional procedures were reported for the patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, in response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhrs for lot 14494988 and sa13770215 (dtn) revealed no relevant non-conformances.There are no other complaints on this lot.With the information gathered from investigation and with no product return, cook was not able to determine the product manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Cook reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_qc_rev6.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no returned device, and the results of the investigation, it was determined the cause of this event is related to a quality control deficiency.The customer stated that they could not separate the dtn coaxial needle during the procedure.There is a process check during quality control to check and prevent this failure mode from leaving house.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15384204
Report Number1820334-2022-01472
Device Sequence Number5707461
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)270124(10)14494988
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number14494988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer09/15/2022
02/06/2023
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date09/20/2022
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown